Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)



The very well poised $ \sb{6}\psi \sb{6}$

Authors: Richard Askey and Mourad E. H. Ismail
Journal: Proc. Amer. Math. Soc. 77 (1979), 218-222
MSC: Primary 33A30
MathSciNet review: 542088
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: A simple proof is given for Bailey's sum of the very well poised $ _6{\psi _6}$ and then this is shown to contain a q-extension of the partial fraction decomposition of $ \csc \pi x$.

References [Enhancements On Off] (What's this?)

  • [1] G. Andrews, Applications of basic hypergeometric series, SIAM Rev. 16 (1974), 441-484. MR 0352557 (50:5044)
  • [2] G. Andrews and R. Askey, Enumeration of partitions: the role of Eulerian series and q-orthogonal polynomials, Higher Combinatorics, edited by M. Aigner, Reidel, Dordrecht and Boston, 1977, 3-26. MR 519776 (80b:10021)
  • [3] R. Askey, The q-gamma and q-beta functions, Applicable Anal. 8 (1978), 125-141. MR 523950 (80h:33003)
  • [4] W. N. Bailey, Generalized hypergeometric series, Cambridge Univ. Press, Cambridge, 1935.
  • [5] -, Series of hypergeometric type which are infinite in both directions, Quart. J. Math. Oxford Ser. 7 (1936), 105-115.
  • [6] M. E.-H. Ismail, A simple proof of Ramanujan's $ _1{\psi _1}$ sum, Proc. Amer. Math. Soc. 63 (1977), 185-186. MR 0508183 (58:22695)
  • [7] F. H. Jackson, On q-definite integrals, Quart. J. Pure and Appl. Math. 41 (1910), 193-203.
  • [8] C. G. J. Jacobi, Fundamenta nova theoriae functionum ellipticarum, Regiomontis, fratrum Borntragger, 1829.
  • [9] L. J. Slater, A new proof of Rogers's transformations of infinite series, Proc. London Math. Soc. (2) 53 (1951), 460-475. MR 0043235 (13:227g)
  • [10] G. N. Watson, A new proof of the Rogers-Ramanujan identities, J. London Math. Soc. 4 (1929), 4-9.

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 33A30

Retrieve articles in all journals with MSC: 33A30

Additional Information

Keywords: Basic hypergeometric series
Article copyright: © Copyright 1979 American Mathematical Society

American Mathematical Society